Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Had blood clot in arm. On warfarin. Noticed brown discoloration in feet and calf area. Any advice?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 1981
Answered : 922 Questions
Question
THANK YOU THIS IS ALL NEW TO ME SO WILLTRY.i HAD A BLOOD CLOT IN MY ARM THAT CAUSED MY LEFT ARM TO GO ABSOLUTELY LIMP AND LIFELESS.OPERATED BY A VASCULAR SURGEON AND MY ARM IS IN USE AGAIN as a result Iam on warfarin and have noticed light brown discoloration in my feet and calf area .IT LOOKS PATCHY TO ME.VERY MUCH LIKE DRIED BLOOD i AM NOW THINKING TO GET OF WARFARIN THAT iHAVE BEEN ON FOR OVER 12 MONTHS iAM 79 YEARS OLD AND APART FROM THAT i am still very active .advice please.
Posted Sat, 28 Jul 2012 in General Health
 
 
Answered by Dr. Anil Grover 2 hours later
Hi there,
Thank you for writing in.
I am a qualified cardiologist and have read your mail, including the background with diligence.

In persons with atrial fibrillation(AF) specially lone AF(without rheumatic valve disease- mitral stenosis) arterial embolization is a common phenomenon. This is especially in those who are not on blood thinners or anticoagulants (aspirin, clopidogrel and coumadin group of drugs). In you anticoagulant coumadin- Warfarin was started after the event? Or for last one year you are on it that is how long after AF this was started?. Subsequent will depend upon re establishment of blood flow with dissolution of thrombus in a particular limb. I notice that establishment of blood flow has occurred after intervention by vascular surgeon.

Light brown discoloration of your feet and calf area does not mean everything is fine there. I am afraid you have to consult a cardiologist and a Doppler examination of lower limbs starting from lower part of aorta will give some idea. You may need an arteriogram of lower limb vessels. Perhaps CT angiography is also possible these are definitive investigations. My personal feeling is still there is organised thombus partly occluding flow to your both lower limb vessel. Management can be planned after you have seen and examined by vascular surgeon. Please do not stop warfarin till your doctor advises it and substitutes with some milder blood thinners. If you have any further question from me please do ask I will be happy to answer asap. If none you can close the query with comments.

With Best Wishes

Dr Anil Grover, Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor